Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 23, 2014, 3:09 PM MDT for Bernalillo County, Sandoval County, Valencia County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2014, 3:09 PM MDT (21:09 UTC)
- Expired
- May 23, 2014, 4:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Bernalillo County, NM, Sandoval County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 4 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 11:33 AM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 23, 11:33 AM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1133 AM MDT FRI MAY 23 2014 .AVIATION... 18Z TAF CYCLE MVFR CLOUD DECKS HAVE BEEN SLOW TO ERODE ACROSS THE SOUTHEAST PLAINS...NOTABLY AT KROW AND KTCC...BUT CLOUDS SHOULD BREAK EARLY THIS AFTERNOON. ONGOING SHOWERS AND THUNDERSTORMS ACROSS WESTERN NM IS THE START TO A HIGHLY CONVECTIVE WX PERIOD ACROSS THE AREA. MODELS STILL AT ODDS OVER TIMING AND LOCATION OF CONVECTION...SO STILL LOW CONFIDENCE. STORM DEVELOPMENT THIS AFTERNOON APPEARS BEST WEST AND OVER THE CENTRAL MOUNTAINS...BEFORE SHIFTING MORE STRATIFORM SHOWERS ALONG AND EAST OF THE CENTRAL MOUNTAINS THROUGH SATURDAY MORNING. HIGHEST CONFIDENCE IN -TSRA THIS AFTERNOON AT KFMN...KGUP...KSAF...AND KLVS BUT THERE IS POTENTIAL AT MOST OTHER SITES. BRIEF PERIODS OF MVFR CONDITIONS POSSIBLE WITH ANY STORM THAT IMPACTS A TERMINAL SITE. OVERNIGHT PRECIPITATION MAY PRODUCE A FEW LIGHTNING STRIKES...BUT CONFIDENCE TOO LOW FOR ANY MENTION OF VCTS AT THIS TIME. WILL CONTINUE MONITORING RADAR TRENDS AND AMEND AS NECESSARY. 24 && .PREV DISCUSSION...330 AM MDT FRI MAY 23 2014... ...SEVERE THUNDERSTORMS POSSIBLE ACROSS PARTS OF THE PLAINS TODAY AND SATURDAY... .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA THIS MORNING WILL DRIFT SLOWLY EAST NORTHEASTWARD OVER NORTHERN NEW MEXICO OVER THE HOLIDAY WEEKEND...THEN EXIT EASTWARD INTO OKLAHOMA TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY THROUGH SUNDAY...WITH THE EXCEPTION OF SPOTTIER ACTIVITY OVER THE SOUTHWEST MOUNTAINS AND LOWER RIO GRANDE VALLEY. MUCH OF THE NORTHERN MOUNTAINS AND EASTERN PLAINS HAVE THE POTENTIAL TO RECEIVE OVER AN INCH OF ADDITIONAL PRECIPITATION BY LATE SUNDAY...WITH LIGHTER AMOUNTS FARTHER WEST AND AS MUCH AS 2 INCHES NEAR THE TEXAS BORDER. SOME THUNDERSTORMS MAY TURN SEVERE ACROSS PARTS OF THE PLAINS AGAIN DURING THE AFTERNOON AND EVENING TODAY AND SATURDAY WITH LARGE HAIL AND DAMAGING WIND. && .DISCUSSION... MODELS GENERALLY AGREE ON THE HEAVIER PRECIPITATION AREAS THROUGH THIS WEEKEND...AND THESE ARE REFLECTED IN THE FORECAST GRIDS WITH CATEGORICAL POPS. AREAS ALONG AND EAST OF THE NORTHERN AND CENTRAL MOUNTAINS SHOULD EXPERIENCE A VERY WETTING PERIOD TONIGHT THROUGH SATURDAY AS SOUTH SOUTHEASTERLY LOW LEVEL FLOW PUMPS MOISTURE NORTHWARD UNDER FAVORABLE DYNAMICS ALOFT. THIS PERIOD SHOULD ALSO PROVIDE THE BEST CHANCE FOR ACCUMULATING PRECIPITATION IN THE ALBUQUERQUE AND SANTA FE AREAS...AND THE CONTINENTAL DIVIDE REGION OF NW NM DUE TO THE DYNAMICS. HOWEVER...WEST OF THE CENTRAL MOUNTAIN CHAIN THE MOISTURE WONT BE QUITE AS ROBUST AS AREAS FARTHER EAST. THERE IS SOME UNCERTAINTY ABOUT HOW FAR NORTH A DRY SLOT SWEEPING AROUND THE SOUTH SIDE OF THE UPPER LOW WILL MAKE IT INTO NM. THE GFS AND CANADIAN MODELS ARE MORE PROGRESSIVE WITH THE FEATURE...WHILE THE NAM AND ECMWF KEEP IT MAINLY OVER SOUTHERN NM. OVERNIGHT SATELLITE AND RADAR IMAGERY SEEM TO INDICATE THE GFS AND CANADIAN SOLUTION IS A BIT OVER DONE. GIVEN THE AMOUNT OF MOISTURE ADVECTION IN THE LOW LEVELS...THIS DRY SLOT MAY SERVE TO DESTABILIZE THE ATMOSPHERE IN OUR CWA MORE THAN ANYTHING ELSE...SO WE SIDED MORE WITH THE ECMWF AND NAM. MUCH DRIER WEATHER WILL OVERSPREAD THE FORECAST AREA TUESDAY THROUGH MID WEEK AS THE UPPER LOW SHIFTS EASTWARD INTO OKLAHOMA AND A WEAK RIDGE OF HIGH PRESSURE CROSSES. HOWEVER...MOISTURE RECYCLING UNDER THE RIDGE SHOULD ENABLE DAILY ROUNDS OF ISOLATED THUNDERSTORMS IN THE MOUNTAINS. SOME CELLS MAY SHIFT EAST OR SOUTHEASTWARD OFF THE NORTHERN MOUNTAINS AND ACROSS THE NORTHEAST AND E CENTRAL PLAINS DURING THE EVENINGS. AFTER BELOW NORMAL TEMPERATURES THIS WEEKEND...READINGS WILL REBOUND MONDAY AND TUESDAY...BEFORE FINALLY REACHING ABOVE NORMAL IN MOST LOCATIONS WEDNESDAY. THE GFS AND ECMWF ARE IN GOOD AGREEMENT ON ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING THE AREA FROM NORTHWEST DURING THE LATTER HALF OF THE WEEK...DRAWING LOW LEVEL MOISTURE INTO NM AGAIN. ANOTHER PERIOD OF WIDESPREAD WETTING RAIN WILL BE POSSIBLE STARTING THURSDAY. 44 && .FIRE WEATHER... A SIGNIFICANT FIRE SLOWING PATTERN IS UNDERWAY OVER A LARGE PORTION OF THE REGION...PARTICULARLY EASTERN NM. VERY IMPRESSIVE RAINFALL AMOUNTS WERE REPORTED IN THE EAST THURSDAY WITH WIDESPREAD SHOWERS AND STORMS. STORMS ARE CONTINUING THIS MORNING WITH MORE HEAVY RAIN OVER THE EAST CENTRAL PLAINS. A FEW SHOWERS/STORMS ARE ALSO SLIDING NORTH OVER THE RIO GRANDE VALLEY HOWEVER WETTING RAIN AMOUNTS ARE LIMITED. ANY SPOT FIRE ACTIVITY WOULD BE THE RESULT OF A FEW DRY STRIKES ALONG AND WEST OF THE RIO GRANDE VALLEY. HUMIDITY RECOVERIES HOWEVER HAVE REBOUNDED VERY NICELY EVEN OUT WEST. TODAY WILL FEATURE MORE MOISTENING FARTHER WEST WITH POTENTIAL FOR WIDESPREAD WETTING RAINS OVER THE NW PLATEAU. THIS ACTIVITY IS SHOWN BY THE LATEST NAM MODEL GUIDANCE TO DEVELOP INTO THE RIO GRANDE VALLEY THIS EVENING WITH THE BEST SHOT FOR WETTING RAINS IN A LONG TIME. THE VERY SLOW MOVING UPPER LEVEL STORM SYSTEM PARTIALLY RESPONSIBLE FOR DRAGGING ABUNDANT MOISTURE IN THE REGION WILL MOVE INTO WESTERN NM SATURDAY THEN CROSS THE STATE SUNDAY. ANOTHER ROUND OF WIDESPREAD RAIN IS ON TAP FOR THE EAST WITH SCATTERED ACTIVITY FOR CENTRAL AND WESTERN AREAS SATURDAY. ONE CHALLENGE HAS BEEN PLACEMENT OF A DRY SLOT ADVERTISED BY MODELS TO MOVE NORTH INTO CENTRAL NM ASSOCIATED WITH THE UPPER LOW. THIS HAS YET TO TRANSPIRE AND EACH MODEL RUN COMES IN WETTER...SO HAVE TAPERED UP DEWPOINTS ON THE WETTER SIDE THROUGH AT LEAST MONDAY. THIS EXTENDS THE VERY GOOD TO EXCELLENT RECOVERIES THROUGH AT LEAST TUESDAY MORNING AND HAMMERS ANY FIRE WEATHER GROWING PATTERN POTENTIAL FOR QUITE SOME TIME. BEYOND TUESDAY...MODELS ARE STILL DEVELOPING A RIDGE ALOFT WITH TRAPPED BOUNDARY LAYER MOISTURE OVER THE STATE. THIS BEGINS THE MOISTURE RECYCLING PROCESSES IN AND AROUND THE HIGH TERRAIN EACH DAY THROUGH THE FORESEEABLE FUTURE. TEMPS WILL WARM CONSIDERABLY AND MIN RH VALUES TREND DOWN BUT IT IS QUITE A CHANGE FROM LATE. THE GFS SOLUTION IS VERY ROBUST WITH DEVELOPING YET ANOTHER BIG MOISTURE SURGE OVER THE STATE BY THE END OF NEXT WEEK. GUYER && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 23, 5:38 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 538 AM MDT FRI MAY 23 2014 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 538 AM MDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST RISK FOR LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS EASTERN LINCOLN...CHAVES...ROOSEVELT...DE BACA...CURRY...SOUTHERN QUAY AND SOUTHERN GUADALUPE COUNTIES. SOME THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN THIS AFTERNOON AND EVENING. MINOR FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE AFTERNOON AND EVENING SATURDAY AND SUNDAY EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST THREAT FOR LARGE HAIL AND DAMAGING WINDS SHOULD BE EAST OF A LINE FROM ROY TO ROSWELL. SOME THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN SATURDAY AFTERNOON. MINOR FLOODING AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE. DRIER AIR MOVING IN FROM THE SOUTHWEST SHOULD LIMIT THE FLASH FLOOD THREAT BY SUNDAY EVENING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING WEDNESDAY AND THURSDAY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE NORTHEAST AND FAR NORTHEAST HIGHLANDS AND PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EVENING TODAY THROUGH SUNDAY...THEN AGAIN WEDNESDAY AND THURSDAY...ACROSS PORTIONS OF EASTERN NEW MEXICO DUE TO SEVERE THUNDERSTORMS. 44
In the hours before
Special weather statement, May 23, 1:20 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
120 PM MDT FRI MAY 23 2014
NMZ506>508-231945-
SOUTHWEST MOUNTAINS-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
120 PM MDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN CATRON...
SOUTHERN CIBOLA AND NORTHWESTERN SOCORRO COUNTIES THROUGH 145 PM
MDT...
AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 25 MILES SOUTH OF ACOMA PUEBLO...OR ABOUT 30
MILES NORTHEAST OF DATIL...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
NORTHWESTERN SOCORRO AND SOUTHEASTERN CIBOLA COUNTIES.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3474 10792 3484 10786 3487 10754 3463 10725
3441 10738 3434 10762 3454 10775
TIME...MOT...LOC 1921Z 224DEG 24KT 3455 10759Special weather statement, May 23, 1:44 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
144 PM MDT FRI MAY 23 2014
NMZ522-232015-
ESTANCIA VALLEY-
144 PM MDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TORRANCE COUNTY THROUGH
215 PM MDT...
AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ESTANCIA...MOVING NORTH AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MCINTOSH.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3493 10585 3491 10582 3466 10596 3472 10617
3498 10610
TIME...MOT...LOC 1944Z 199DEG 15KT 3477 10603Special weather statement, May 23, 1:49 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
149 PM MDT FRI MAY 23 2014
NMZ524-232015-
SOUTH CENTRAL HIGHLANDS-
149 PM MDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TORRANCE AND EASTERN
SOCORRO COUNTIES THROUGH 215 PM MDT...
AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF BINGHAM...OR ABOUT 36 MILES
NORTHWEST OF CARRIZOZO...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...GRAN QUIVIRA.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3411 10645 3433 10637 3438 10622 3428 10597
3408 10608 3395 10619 3403 10639
TIME...MOT...LOC 1949Z 205DEG 20KT 3408 10624Special weather statement, May 23, 1:54 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 154 PM MDT FRI MAY 23 2014 NMZ506-507-232030- WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 154 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIBOLA AND NORTHWESTERN VALENCIA COUNTIES THROUGH 230 PM MDT... AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF ACOMA PUEBLO...OR ABOUT 23 MILES SOUTH OF LAGUNA PUEBLO...MOVING NORTH AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...LAGUNA PUEBLO...MESITA...NEW LAGUNA...CUBERO...SEAMA AND PARAJE. THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 104 AND 125... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3511 10752 3495 10710 3459 10732 3471 10762 TIME...MOT...LOC 1954Z 198DEG 35KT 3475 10741
Special weather statement, May 23, 2:22 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
222 PM MDT FRI MAY 23 2014
NMZ522-523-232045-
CENTRAL HIGHLANDS-ESTANCIA VALLEY-
222 PM MDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN SAN
MIGUEL...NORTHERN TORRANCE AND SOUTHEASTERN SANTA FE COUNTIES THROUGH
245 PM MDT...
AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF MCINTOSH...OR ABOUT 9 MILES
SOUTHEAST OF MORIARTY...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...CLINES CORNERS.
THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 192 AND 223...
HIGHWAY 285 BETWEEN MILE MARKERS 245 AND 254...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3506 10612 3519 10588 3498 10555 3479 10594
3493 10607
TIME...MOT...LOC 2022Z 233DEG 24KT 3492 10592Special weather statement, May 23, 3:00 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI MAY 23 2014
NMZ519-232130-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
300 PM MDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO AND
NORTHEASTERN VALENCIA COUNTIES THROUGH 330 PM MDT...
AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BOSQUE FARMS...OR ABOUT 7 MILES NORTHEAST OF
LOS LUNAS...MOVING NORTH AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...SOUTHEAST ALBUQUERQUE AND SOUTH
VALLEY.
THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 164 AND 169...
INTERSTATE 25 BETWEEN MILE MARKERS 206 AND 225...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3510 10671 3508 10649 3506 10647 3507 10646
3507 10645 3491 10649 3478 10653 3482 10675
3493 10676
TIME...MOT...LOC 2059Z 192DEG 25KT 3490 10662The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:48 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 117 min |
| May 23, 1:15 PM MDT | Special Weather Statement | ABQ | Torrance | 30 min |
| May 23, 1:20 PM MDT | Special Weather Statement | ABQ | Cibola | 25 min |
| May 23, 1:30 PM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| May 23, 1:44 PM MDT | Special Weather Statement | ABQ | Torrance | 31 min |
| May 23, 1:49 PM MDT | Special Weather Statement | ABQ | Torrance | 26 min |
| May 23, 1:54 PM MDT | Special Weather Statement | ABQ | Valencia | 36 min |
| May 23, 1:59 PM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| May 23, 2:03 PM MDT | Areal Flood Advisory | ABQ | Socorro | 117 min |
| May 23, 2:08 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Socorro, Torrance | 67 min |
| May 23, 2:22 PM MDT | Special Weather Statement | ABQ | Torrance | 23 min |
| May 23, 2:35 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe, Torrance | 55 min |
| May 23, 2:49 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 116 min |
| May 23, 3:00 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| May 23, 3:18 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 42 min |
| May 23, 3:27 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe, Torrance | 2 hr |
| May 23, 3:32 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| May 23, 3:36 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 39 min |
| May 23, 3:55 PM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| May 23, 4:01 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 59 min |
| May 23, 4:02 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 58 min |
| May 23, 4:05 PM MDT | Special Weather Statement | ABQ | Sandoval | 25 min |
| May 23, 4:10 PM MDT | Special Weather Statement | ABQ | Santa Fe | 35 min |
| May 23, 4:19 PM MDT | Special Weather Statement | ABQ | Torrance | 26 min |
| May 23, 4:30 PM MDT | Special Weather Statement | ABQ | Bernalillo | 30 min |
| May 23, 4:40 PM MDT | Special Weather Statement | ABQ | Torrance | 35 min |
| May 23, 4:41 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| May 23, 4:57 PM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| May 23, 4:57 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 63 min |
| May 23, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 60 min |
| May 23, 5:05 PM MDT | Special Weather Statement | ABQ | Santa Fe | 25 min |
| May 23, 5:10 PM MDT | Special Weather Statement | ABQ | Lincoln | 35 min |
| May 23, 5:18 PM MDT | Special Weather Statement | ABQ | Guadalupe | 42 min |
| May 23, 5:29 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 61 min |
| May 23, 5:33 PM MDT | Special Weather Statement | ABQ | Torrance | 42 min |
| May 23, 5:46 PM MDT | Special Weather Statement | ABQ | Torrance | 44 min |
| May 23, 5:55 PM MDT | Special Weather Statement | ABQ | Colfax | 50 min |
| May 23, 5:57 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| May 23, 5:58 PM MDT | Special Weather Statement | ABQ | Guadalupe | 47 min |
| May 23, 5:59 PM MDT | Special Weather Statement | ABQ | Lincoln | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.